MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL PLATE 12 HOLE LEFT; PLATE, FIXATION, BONE

ZIMMER BIOMET, INC. FEMORAL PLATE 12 HOLE LEFT; PLATE, FIXATION, BONE
Catalog Number 814131112
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No product was returned; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent internal fixation of left distal femur fracture as well as proximal tibia fracture approximately 5 years ago with long length lateral plate and screw fixation device.Subsequently, patient felt a snap in leg about 3 years later and underwent open reduction internal fixation with repair of nonunion with graft.A new multi hole plate like the one that broke was inserted as well as all screw were reinserted at the exact same positions.Attempts have been made and there is no further information at this time.

Brand Name
FEMORAL PLATE 12 HOLE LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13792223
Report Number0001825034-2022-00623
Device Sequence Number13868308
Product Code HRS
UDI-Device Identifier00887868036958
UDI-Public(01)00887868036958(17)250930(10)393120
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K111663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number814131112
Device Lot Number393120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Initial Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown